MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had the catheter implanted on (b)(6) 2015.It was stated that on the day of the event, the gauze covering the outlet of the catheter was found to be wet at home.Upon returning to the hospital after using the reported product, the catheter was found to be damaged, resulting in leakage; the patient was immediately hospitalized for three days from (b)(6) 2024, to (b)(6) 2024, and pd (peritoneal dialysis) was immediately suspended.The hospitalization was a direct result of the product-related incident.Aside from the issue of the product, it was also mentioned that the catheter also appeared milky white and opaque.There was nothing unusual observed on the device prior to use.There were no other products utilized with the device.There was no excessive force used on the device.The wound dressings that were utilized were gauze and fusidic acid cream.The patient was responsible for catheter maintenance.The patient was treated under general anesthesia.The wound dressing does not include any cleaning agents or antimicrobial properties.On (b)(6) 2024, the catheter was removed, and as a remedial action, a new catheter was re-implanted, and after the remedial action, the procedure was completed.The condition was good, and there was no peritonitis.There was no luer adapter issue.The catheter was not repaired, and the repair kit was not used.As treatment/interventions, prophylactic antibiotics were administered.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that one catheter, with pin-hole.Along with this, there also appeared to be yellow discoloration to the catheter's cannula.It was reported that there was a hole on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the catheter came into contact with a sharp instrument during use.It was also reported that the device was discolored.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one catheter, with visible signs of use and a pin-hole leak.Along with this, there also appeared to be yellow discoloration to the catheter's cannula.It was reported that there was a hole on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the catheter came into contact with a sharp instrument during use.It was also reported that the device was discolored.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21607466
Report Number1282497-2025-00157
Device Sequence Number18508386
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411405
Device Catalogue Number8888411405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/10/2025
08/21/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/15/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown